MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SOD CLAMP TABLE; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. SOD CLAMP TABLE; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 3134143
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during ankle arthroscopy, when tightening the clamp to table, the pin that holds the lever fell out.A backup device was available to complete the procedure with no significant delay or patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.An analysis of the customer provided image revealed that a pin had fallen out and the lever had detached from the device.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was an isolated event.The complaint was confirmed, and the root cause was associated with component failure.Factors that could have contributed to the reported event include wear from use or loosening with age.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.It was determined the device contributed to the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided image revealed that a pin had fallen out and the lever had detached from the device.A visual inspection of the returned device found that it is not in its original packaging.The markings on the device confirm the part number, and identify the lot as l50775277.The device is worn from use, and the lever is disconnected due to a missing pin.The pin was not returned.The complaint was confirmed, and the root cause was associated with component failure.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, an impact event inconsistent with normal use, wear from prolonged use, misuse or rough handling, or inadequate routine maintenance.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SOD CLAMP TABLE
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11420171
Report Number1219602-2021-00440
Device Sequence Number11854584
Product Code FWZ
UDI-Device Identifier00885554002126
UDI-Public00885554002126
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3134143
Device Catalogue Number3134143
Device Lot NumberL50775277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/02/2021
04/01/2022
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/28/2021
04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown